Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 26, NWS Melbourne, FL

June 12, 2006Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2006, 12:44 PM EDT for Orange County, Seminole County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 12:44 PM EDT (16:44 UTC)
Expired
Jun 12, 2006, 1:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 9:07 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 121645
SVRMLB
FLC095-117-121730-
/O.NEW.KMLB.SV.W.0026.060612T1644Z-060612T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1244 PM EDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN FLORIDA
  SEMINOLE COUNTY IN FLORIDA
 
* UNTIL 130 PM EDT

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ORLANDO   
INTERNATIONAL AIRPORT...AND MOVING NORTH AT 35 MPH. THIS STORM MAY 
PRODUCE WIND GUSTS TO 55 TO 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONWAY...ORLANDO AND EDGEWOOD BY 1250 PM EDT
  AZALEA PARK AND UNION PARK BY 1255 PM EDT
  WINTER PARK BY 100 PM EDT
  ALOMA...GOLDENROD...FERN PARK AND MAITLAND BY 105 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2833 8139 2835 8118 2842 8091 2879 8111
      2878 8142 2851 8153

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:35 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 10:35 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT MON JUN 12 2006

...T.S. ALBERTO WILL SPREAD HEAVY RAIN ACROSS EAST CENTRAL FLORIDA
TODAY THROUGH EARLY TUESDAY...

...INCREASING THREAT FOR SQUALLS AND POTENTIAL FOR A FEW TORNADOES...

.DISCUSSION...

UPDATE...LARGE RAIN SHIELD WITH EMBEDDED CELLULAR CONVECTION FROM
ALBERTO PRIMARILY AFFECTING WRN FL WITH SEVERAL CONVECTIVE CLUSTERS
ALSO NOTED OVER THE ADJCT ATLC. THIS WILL CONTINUE TO SHIFT SLOWLY
EWD ACROSS OUR INLAND CWA AS AS ALBERTO TURNS NEWD TWD A LANDFALL
IN THE BIG BEND AREA SOMETIME ON TUE. KMLB 88D INDICATES LITTLE
ROTATING THUS FAR GIVEN THE 0-1KM SHEAR PROFILE...WHILE FAVORABLE
FOR ROTATING STORMS ACROSS WRN FL...IS LESS SO OVER OUR CWA. NEED
FEW CHGS TO ONGOING FCST ATTM. HAD EARLY UPDATE TO ACCT FOR TOR
WATCH #466 FOR THE INLAND/NERN CWA. MAY NEED TO MAKE SOME ADDITIONAL
ADJUSTMENTS ACROSS THE NRN CWA FOR WIND EFFECTS BASED UPON 15UTC
PACKAGE FROM NHC.

...PREV DISC...

TODAY AND TONIGHT...MAIN CONCERN WILL BE TIMING OF HEAVY RAINS AND 6
HOURLY RAINFALL AMOUNTS FROM RAINBANDS ASSOCIATED WITH TROPICAL
STORM ALBERTO IN THE EASTERN GULF OF MEXICO. BEEN CLOSELY FOLLOWING
TAMPA RADAR LOOP AND RUNNING THE DISTANCE SPEED AWIPS TOOL TO GET A
BETTER FEEL FOR ETA OF RAIN SHIELD FOR BOTH PUBLIC AND AVIATION
PRODUCTS. WITH ALBERTOS PATH CURRENTLY GOING NNE MUCH OF THE HEAVY
PRECIP HAS STAYED OVER THE EASTERN GULF OF MEXICO AND THE WESTERN
PORTIONS OF THE PENINSULA. ONCE THE STORMS PATH SHIFTS MORE
NORTHEAST THE HEAVIER PRECIP SHOULD START TO IMPACT WESTERN SECTIONS
OF OUR CWA LATE TODAY/AFTERNOON AND EVENING HOURS. ALSO BETTER TIME
FOR INCREASING LOW LEVEL WIND SHEAR/HELICITY AND POSSIBLE TORNADO
FORMATION IN FAST MOVING AREAS OF RAIN TO BE ADDRESSED IN HAZARDOUS
WEATHER OUTLOOK/HWO.

TUE-WED...LATEST NHC TRACK BRINGS THE CENTER OF ALBERTO ONSHORE THE
NW FL COAST/BIG BEND AROUND MIDDAY TUES....WITH TS FORCE WINDS
PRECEDING IT TO THE EAST. THESE WINDS MAY AFFECT THE NORTHERN
SECTIONS OF EC FL IF TRACK/INTENSITY FORECAST STAYS CONSISTENT AND
HAVE INDICATED WINDY CONDITIONS WITH THE STRONGEST WINDS FOR THESE
SECTIONS BUT WILL WAIT THROUGH ANOTHER RUN BEFORE BEEFING UP BEYOND
THAT. MAIN CONCERNS WILL BE HEAVY BURSTS OF RAIN AND STRONG WIND
GUSTS IN FAST MOVING SQUALLS...ALONG WITH CONTINUED POTENTIAL FOR
ISOLATED TC TORNADOES. SOME HEAVY RAIN AMOUNTS EXPECTED WITH SOME
ENHANCEMENT FROM UPPER LEVEL JET DIVERGENCE. SEE HYDROLOGY SECTION
(BELOW) FOR MORE THOUGHTS ON THE HEAVY RAIN. AFTER ALBERTO EXITS THE
NE FL COAST TUE EVENING...WINDS WILL DECREASE. RAIN COVERAGE WILL
ALSO BEGIN TO TREND DOWNARD BUT STILL EXPECT HIGH END SCATTERED
COVERAGE OF SHOWERS AND STORMS WEDNESDAY WITH ABUNDANT RESIDUAL
MOISTURE AND BETTER AFTERNOON HEATING. HAVE UNDERCUT GFS MAXES BY
SEVERAL DEGREES TUESDAY GIVEN THE EXTENSIVE RAIN/CLOUDS...MAXES BACK
AROUND 90 ON WED.

THURS-SUN...MID LEVEL TROF WILL BEGIN TO LIFT OUT BY FRI WITH 5H
RIDGE BUILDING OVER THE SE STATES BY THE WEEKEND. LOW LEVEL RIDGE
AXIS WILL BECOME ESTABLISHED FROM WRN ATLANTIC ACROSS SE STATES WITH
ELY FLOW ACROSS EC FL TO THE SOUTH OF THE RIDGE AXIS. WITH BUILDING
RIDGE AND LOWER PWATS...POPS TO TREND DOWN A LITTLE BELOW CLIMO.
ONSHORE FLOW WILL KEEP MAX TEMPS IN UPPER 80S NEAR THE EAST COAST...
WITH MAXES IN THE LOWER 90S INLAND.

&&

.MARINE...BOATING CONDITIONS TO DETERIORATE THIS AFTERNOON AND
TONIGHT WITH PGRAD TIGHTENING TO THE EAST OF TS ALBERTO. WILL HOIST
A SCA STARTING AT 20Z. CONDITIONS WORSEN OVERNIGHT INTO TUESDAY...
LATEST NHC TRACK INDICATES SOME TS FORCE WINDS MAY BE FELT OVER THE
NORTHERN LEG ON TUESDAY AND IF TRACK/INTENSITY FCST STAY CONSISTENT
THE SCA MAY NEED BEEFED UP TO A TS WATCH...BUT WILL DEFER TO NEXT
SHIFT AS LATER GUIDANCE BECOMES AVAILABLE. IN ADDITION TO THE
STRENGTHENING WINDS AND BUILDING SEAS...RAIN AND EMBEDDED STORMS
WILL BECOME WIDESPREAD TODAY THROUGH TUESDAY NIGHT...WITH STRONG
GUSTS AROUND 40KT IN SQUALLS...ALSO THE POTENTIAL FOR A FEW ROTATING
STORMS TO PRODUCE WATERSPOUTS. SOME IMPROVEMENT BEGINS TO OCCUR LATE
TUESDAY NIGHT INTO WEDNESDAY AS ALBERTO EXITS THE NE FL COAST AND
LIFTS NEWD OVER ATLANTIC...THEN WINDS AND SEAS BACK AOB AROUND 10KT
AND 2-3 FT FOR LATE WEEK AND INTO THE WEEKEND.

&&

.AVIATION...BACKED OFF ARRIVAL OF RAIN COUPLE OF HOURS FROM PREVIOUS
TAF/S BASED ON SPEED DISTANCE ESTIMATES AND CENTRAL FLORIDA WEATHER
RADAR LOOPS. SO FAR HAVE SEEN ONLY FEW010 OR LESS DUE TO ALBERTO
BEING SO FAR WEST OF OUR TAF SITES. MAY BE PERIODS OF CEILINGS BELOW
FL 010 AND VISIBILITIES BELOW 1SM IN HEAVIER RAIN THIS AFTERNOON AND
EVENING AS ALBERTO IS FORECAST TO TURN MORE NORTHEAST.

&&

.HYDROLOGY...GIVEN THE CURRENT FCST TRACK OF ALBERTO...EVENT TOTALS
EXPECTED TO REACH 3-5 INCHES IN MANY AREAS. DRY SOIL CONDITIONS AND
LOW LEVELS ON RIVERS/LAKES MEAN THAT EC FL WILL HAVE SOME TIME
BEFORE ANY SIGNIFICANT RUNOFFS BECOME AN ISSUE. HOWEVER...THERE
SHOULD BE SHORT PERIODS WHEN THE DRAINAGE SYSTEMS MAY NOT BE ABLE TO
HANDLE HEAVIER RAINFALL...RESULTING IN SHORT TERM PONDING ON ROADS
AND IN LOW LYING AREAS. THESE WOULD BE HANDLED WITH URBAN AND SMALL
STREAM FLOOD ADVISORIES/FLOOD STATEMENTS AS NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  72  84  72 / 100  70 100  80
MCO  84  73  85  74 / 100  80 100  80
MLB  82  75  84  73 / 100  80 100  80
VRB  83  76  85  73 / 100  80 100  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 TORNADO WATCH #466 IN EFFECT FOR LAKE/VOLUSIA/SEMINOLE/ORANGE/
 OSCEOLA/OKEECHOBEE/BREVARD COUNTIES UNTIL 5PM.
 SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET FROM 4PM THIS
 AFTERNOON THROUGH TUESDAY EVENING.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
Hazardous weather outlook, Jun 12, 8:38 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
838 AM EDT MON JUN 12 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
122000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
838 AM EDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

TROPICAL STORM ALBERTO IN THE GULF OF MEXICO IS FORECAST TO TURN
NORTHEAST THIS AFTERNOON WITH THE CENTER HEADED TOWARD A LANDFALL
NEAR THE FLORIDA BIG BEND AREA. THE WEATHER AND ASSOCIATED HAZARDS
ARE WELL REMOVED TO THE EAST SIDE OF THE CENTER...WHICH MAKES THE
FLORIDA PENINSULA...INCLUDING EAST CENTRAL FLORIDA...THE AREA THAT
WILL BE AFFECTED BY THESE HAZARDS.

...THUNDERSTORM IMPACT...
WIDESPREAD RAINFALL WITH EMBEDDED THUNDERSTORMS AND A FEW SQUALLS
WILL OVERSPREAD EAST CENTRAL FLORIDA TODAY AND TONIGHT. RAINFALL
TOTALS BETWEEN TWO AND THREE INCHES...WITH LOCALLY HIGHER AMOUNTS
...ARE EXPECTED ACROSS THE AREA. WHILE LOCAL WATER RETENTION AREAS
HAVE THE CAPACITY TO ACCEPT SIGNIFICANT RUNOFF...TEMPORARY STREET
FLOODING AND PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE.

IN ADDITION...SQUALL BANDS COULD PRODUCE SOME WIND GUSTS ABOVE
TROPICAL STORM FORCE...40 MPH AND HIGHER. IN ADDITION...THE LOW LEVEL
SHEAR PROFILE IS FAVORABLE FOR A FEW TORNADOES TO FORM...MAINLY
DURING THE DAYLIGHT HOURS. THE GREATEST THREAT APPEARS TO BE FROM
LAKE KISSIMMEE AND COCOA BEACH EXTENDING NORTHWESTWARD ACROSS
WESTERN AND NORTHERN FLORIDA.

...HIGH WIND IMPACT...
SUSTAINED WINDS APPROACHING 20 MPH ARE POSSIBLE LATE TONIGHT...
MAINLY NORTH OF INTERSTATE FOUR AS THE CENTER OF ALBERTO CLOSES IN
ON THE FLORIDA BIG BEND.

...MARINE THUNDERSTORM GUST AND IMPACT...
SQUALL BAND ARE ALSO EXPECTED TO IMPACT THE NEAR SHORE ATLANTIC
WATERS TODAY AND TONIGHT. WIND GUSTS ABOVE 35 KNOTS AND ISOLATED
WATERSPOUTS WILL BE POSSIBLE...ALONG WITH DANGEROUS CLOUD TO WATER
LIGHTNING STRIKES.

...WIND AND SEA IMPACTS...
SOUTHEAST TO SOUTH WINDS WILL INCREASE TO NEAR 20 KNOTS THIS
AFTERNOON...WITH SEAS BUILDING AS HIGH AS 7 FEET WELL OFFSHORE
TODAY. WINDS NEAR 25 KNOTS AND SEAS NEAR 9 OR 10 FEET WILL BE
POSSIBLE TOWARD SUNRISE TUESDAY. A SMALL CRAFT ADVISORY WILL BE
IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE EFFECTS FROM ALBERTO WILL DIMINISH RAPIDLY TUESDAY AFTERNOON
AS THE SYSTEM MOVES RAPIDLY NORTHEAST INTO THE ATLANTIC AND BEGINS
EXTRATROPICAL TRANSITION DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Special weather statement, Jun 12, 11:58 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1158 AM EDT MON JUN 12 2006

FLZ053-121630-
OSCEOLA-
1158 AM EDT MON JUN 12 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50 MPH OVER
CENTRAL OSCEOLA COUNTY...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTH
SOUTHWEST OF HOLOPAW. THIS STORM WILL MOVE NORTH AT 20 MPH TOWARD
HOLOPAW AND HARMONY THROUGH 1220 PM. IF THIS STORM APPROACHES...HEAD
INDOORS.
Special weather statement, Jun 12, 12:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1224 PM EDT MON JUN 12 2006

FLZ045-053-121645-
ORANGE-OSCEOLA-
1224 PM EDT MON JUN 12 2006

...STRONG STORM WITH GUSTY WINDS MOVING TOWARD SOUTHERN ORANGE
COUNTY...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS ACROSS NORTHERN OSCEOLA COUNTY FROM WEST LAKE TOHO TO
SAINT CLOUD TO HARMONY MOVING NORTH AT 30 MPH. THESE STORMS WILL
MOVE INTO SOUTHERN SECTIONS OF ORANGE COUNTY WITH WINDS GUSTS FROM
45 TO 50 MPH POSSIBLE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KISSIMMEE...NARCOOSSEE...ORLANDO INTERNATIONAL AIRPORT AND
LAKE MARY JANE.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:53 AM EDTInland Tropical Storm WarningMLBLake, Volusia18 hr
Jun 12, 1:05 PM EDTSpecial Marine WarningMLB85 min
Jun 12, 3:38 PM EDTSpecial Marine WarningMLB97 min
Jun 12, 4:43 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.